March  2015, 5(1): 177-189. doi: 10.3934/mcrf.2015.5.177

Inverse problems for the fourth order Schrödinger equation on a finite domain

1. 

School of Mathematics, Laboratory of Mathematics and Complex Systems, Beijing Normal University, 100875 Beijing, China

Received  April 2014 Revised  September 2014 Published  January 2015

In this paper we establish a global Carleman estimate for the fourth order Schrödinger equation with potential posed on a $1-d$ finite domain. The Carleman estimate is used to prove the Lipschitz stability for an inverse problem consisting in recovering a stationary potential in the Schrödinger equation from boundary measurements.
Citation: Chuang Zheng. Inverse problems for the fourth order Schrödinger equation on a finite domain. Mathematical Control & Related Fields, 2015, 5 (1) : 177-189. doi: 10.3934/mcrf.2015.5.177
References:
[1]

L. Baudouin and J. P. Puel, Uniqueness and stability in an inverse problem for the Schrödinger equation, Inverse Problems, 18 (2002), 1537-1554. doi: 10.1088/0266-5611/18/6/307.  Google Scholar

[2]

M. Bellassoued and M. Choulli, Stability estimate for an inverse problem for the magnetic Schrödinger equation from the Dirichlet-to-Neumann map, J. Funct. Anal., 258 (2010), 161-195. doi: 10.1016/j.jfa.2009.06.010.  Google Scholar

[3]

F. Boyer, F. Hubert and J. Le Rousseau, Discrete Carleman estimates for elliptic operators in arbitrary dimension and applications, SIAM J. Control Optim., 48 (2010), 5357-5397. doi: 10.1137/100784278.  Google Scholar

[4]

L. Cardoulis, M. Cristofol and P. Gaitan, Inverse problem for the Schrödinger operator in an unbounded strip, J. Inverse Ill-Posed Probl., 16 (2008), 127-146. doi: 10.1515/JIIP.2008.009.  Google Scholar

[5]

K.-J. Engel and R. Nagel, One-parameter Semigroups for Linear Evolution Equations, Graduate Texts in Mathematics, 194, Springer-Verlag, New York, 2000.  Google Scholar

[6]

S. Ervedoza, C. Zheng and E. Zuazua, On the observability of time-discrete conservative linear systems, J. Funct. Anal., 254 (2008), 3037-3078. doi: 10.1016/j.jfa.2008.03.005.  Google Scholar

[7]

G. Eskin, Inverse problems for the Schrödinger operators with electromagnetic potentials in domains with obstacles, Inverse Problems, 19 (2003), 985-996. doi: 10.1088/0266-5611/19/4/313.  Google Scholar

[8]

E. Fernández-Cara and E. Zuazua, The cost of approximate controllability for heat equations: The linear case, Adv. Differential Equations, 5 (2000), 465-514.  Google Scholar

[9]

X. Fu, Sharp observability inequalities for the 1-D plate equation with a potential, Chin. Ann. Math. Ser. B., 33 (2012), 91-106. doi: 10.1007/s11401-011-0689-5.  Google Scholar

[10]

C. Hao, L. Hsiao and B. Wang, Wellposedness for the fourth order nonlinear Schrödinger equations, J. Math. Anal. Appl., 320 (2006), 246-265. doi: 10.1016/j.jmaa.2005.06.091.  Google Scholar

[11]

L. Ignat, A. F. Pazoto and L. Rosier, Inverse problem for the heat equation and the Schrödinger equation on a tree, Inverse Problems, 28 (2012), 015011, 30 pp. doi: 10.1088/0266-5611/28/1/015011.  Google Scholar

[12]

V. I. Karpman, Stabilization of soliton instabilities by higher-order dispersion: Fourth-order nonlinear Schrödinger-type equations, Phys. Rev. E, 53 (1996), R1336-R1339. doi: 10.1103/PhysRevE.53.R1336.  Google Scholar

[13]

V. I. Karpman and A. G. Shagalov, Stability of solitons described by nonlinear Schrödinger-type equations with higher-order dispersion, Phys. Rev. D, 144 (2000), 194-210. doi: 10.1016/S0167-2789(00)00078-6.  Google Scholar

[14]

I. Lasiecka, R. Triggiani and X. Zhang, Global uniqueness, observability and stabilization of nonconservative Schrödinger equations via pointwise Carleman estimates. I. $H^1(\Omega)$-estimates, J. Inverse Ill-Posed Probl., 12 (2004), 43-123. doi: 10.1163/156939404773972761.  Google Scholar

[15]

E. Machtyngier, Exact controllability for the Schrödinger equation, SIAM J. Control Optim., 32 (1994), 24-34. doi: 10.1137/S0363012991223145.  Google Scholar

[16]

N. Mandache, Exponential instability in an inverse problem for the Schrödinger equation, Inverse Problems, 17 (2001), 1435-1444. doi: 10.1088/0266-5611/17/5/313.  Google Scholar

[17]

A. Mercado, A. Osses and L. Rosier, Inverse problems for the Schrödinger equation via Carleman inequalities with degenerate weights, Inverse Problems, 24 (2008), 015017, 18 pp. doi: 10.1088/0266-5611/24/1/015017.  Google Scholar

[18]

B. Pausader, Global well-posedness for energy critical fourth-order Schrödinger equations in the radial case, Dyn. Partial Differ. Equ., 4 (2007), 197-225. doi: 10.4310/DPDE.2007.v4.n3.a1.  Google Scholar

[19]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences, 44, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1.  Google Scholar

[20]

B. Pausader, The cubic fourth-order Schrödinger equation, J. Funct. Anal., 256 (2009), 2473-2517. doi: 10.1016/j.jfa.2008.11.009.  Google Scholar

[21]

M. Yamamoto, Uniqueness and stability in multidimensional hyperbolic inverse problems, J. Math. Pures Appl., 78 (1999), 65-98. doi: 10.1016/S0021-7824(99)80010-5.  Google Scholar

[22]

G. Yuan and M. Yamamoto, Carleman estimates for the Schrödinger equation and applications to an inverse problem and an observability inequality, Chin. Ann. Math. Ser. B., 31 (2010), 555-578. doi: 10.1007/s11401-010-0585-4.  Google Scholar

[23]

X. Zhang, Exact controllability of semilinear plate equations, Asympt. Anal., 27 (2001), 95-125.  Google Scholar

[24]

C. Zheng and Z. Zhou, Exact controllability for the fourth order Schrödinger equation, Chin. Ann. Math. Ser. B., 33 (2012), 395-404. doi: 10.1007/s11401-012-0711-6.  Google Scholar

[25]

Z. Zhou, Observability estimate and null controllability for one-dimensional fourth order parabolic equation, Taiwanese J. Math., 16 (2012), 1991-2017. Google Scholar

show all references

References:
[1]

L. Baudouin and J. P. Puel, Uniqueness and stability in an inverse problem for the Schrödinger equation, Inverse Problems, 18 (2002), 1537-1554. doi: 10.1088/0266-5611/18/6/307.  Google Scholar

[2]

M. Bellassoued and M. Choulli, Stability estimate for an inverse problem for the magnetic Schrödinger equation from the Dirichlet-to-Neumann map, J. Funct. Anal., 258 (2010), 161-195. doi: 10.1016/j.jfa.2009.06.010.  Google Scholar

[3]

F. Boyer, F. Hubert and J. Le Rousseau, Discrete Carleman estimates for elliptic operators in arbitrary dimension and applications, SIAM J. Control Optim., 48 (2010), 5357-5397. doi: 10.1137/100784278.  Google Scholar

[4]

L. Cardoulis, M. Cristofol and P. Gaitan, Inverse problem for the Schrödinger operator in an unbounded strip, J. Inverse Ill-Posed Probl., 16 (2008), 127-146. doi: 10.1515/JIIP.2008.009.  Google Scholar

[5]

K.-J. Engel and R. Nagel, One-parameter Semigroups for Linear Evolution Equations, Graduate Texts in Mathematics, 194, Springer-Verlag, New York, 2000.  Google Scholar

[6]

S. Ervedoza, C. Zheng and E. Zuazua, On the observability of time-discrete conservative linear systems, J. Funct. Anal., 254 (2008), 3037-3078. doi: 10.1016/j.jfa.2008.03.005.  Google Scholar

[7]

G. Eskin, Inverse problems for the Schrödinger operators with electromagnetic potentials in domains with obstacles, Inverse Problems, 19 (2003), 985-996. doi: 10.1088/0266-5611/19/4/313.  Google Scholar

[8]

E. Fernández-Cara and E. Zuazua, The cost of approximate controllability for heat equations: The linear case, Adv. Differential Equations, 5 (2000), 465-514.  Google Scholar

[9]

X. Fu, Sharp observability inequalities for the 1-D plate equation with a potential, Chin. Ann. Math. Ser. B., 33 (2012), 91-106. doi: 10.1007/s11401-011-0689-5.  Google Scholar

[10]

C. Hao, L. Hsiao and B. Wang, Wellposedness for the fourth order nonlinear Schrödinger equations, J. Math. Anal. Appl., 320 (2006), 246-265. doi: 10.1016/j.jmaa.2005.06.091.  Google Scholar

[11]

L. Ignat, A. F. Pazoto and L. Rosier, Inverse problem for the heat equation and the Schrödinger equation on a tree, Inverse Problems, 28 (2012), 015011, 30 pp. doi: 10.1088/0266-5611/28/1/015011.  Google Scholar

[12]

V. I. Karpman, Stabilization of soliton instabilities by higher-order dispersion: Fourth-order nonlinear Schrödinger-type equations, Phys. Rev. E, 53 (1996), R1336-R1339. doi: 10.1103/PhysRevE.53.R1336.  Google Scholar

[13]

V. I. Karpman and A. G. Shagalov, Stability of solitons described by nonlinear Schrödinger-type equations with higher-order dispersion, Phys. Rev. D, 144 (2000), 194-210. doi: 10.1016/S0167-2789(00)00078-6.  Google Scholar

[14]

I. Lasiecka, R. Triggiani and X. Zhang, Global uniqueness, observability and stabilization of nonconservative Schrödinger equations via pointwise Carleman estimates. I. $H^1(\Omega)$-estimates, J. Inverse Ill-Posed Probl., 12 (2004), 43-123. doi: 10.1163/156939404773972761.  Google Scholar

[15]

E. Machtyngier, Exact controllability for the Schrödinger equation, SIAM J. Control Optim., 32 (1994), 24-34. doi: 10.1137/S0363012991223145.  Google Scholar

[16]

N. Mandache, Exponential instability in an inverse problem for the Schrödinger equation, Inverse Problems, 17 (2001), 1435-1444. doi: 10.1088/0266-5611/17/5/313.  Google Scholar

[17]

A. Mercado, A. Osses and L. Rosier, Inverse problems for the Schrödinger equation via Carleman inequalities with degenerate weights, Inverse Problems, 24 (2008), 015017, 18 pp. doi: 10.1088/0266-5611/24/1/015017.  Google Scholar

[18]

B. Pausader, Global well-posedness for energy critical fourth-order Schrödinger equations in the radial case, Dyn. Partial Differ. Equ., 4 (2007), 197-225. doi: 10.4310/DPDE.2007.v4.n3.a1.  Google Scholar

[19]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences, 44, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1.  Google Scholar

[20]

B. Pausader, The cubic fourth-order Schrödinger equation, J. Funct. Anal., 256 (2009), 2473-2517. doi: 10.1016/j.jfa.2008.11.009.  Google Scholar

[21]

M. Yamamoto, Uniqueness and stability in multidimensional hyperbolic inverse problems, J. Math. Pures Appl., 78 (1999), 65-98. doi: 10.1016/S0021-7824(99)80010-5.  Google Scholar

[22]

G. Yuan and M. Yamamoto, Carleman estimates for the Schrödinger equation and applications to an inverse problem and an observability inequality, Chin. Ann. Math. Ser. B., 31 (2010), 555-578. doi: 10.1007/s11401-010-0585-4.  Google Scholar

[23]

X. Zhang, Exact controllability of semilinear plate equations, Asympt. Anal., 27 (2001), 95-125.  Google Scholar

[24]

C. Zheng and Z. Zhou, Exact controllability for the fourth order Schrödinger equation, Chin. Ann. Math. Ser. B., 33 (2012), 395-404. doi: 10.1007/s11401-012-0711-6.  Google Scholar

[25]

Z. Zhou, Observability estimate and null controllability for one-dimensional fourth order parabolic equation, Taiwanese J. Math., 16 (2012), 1991-2017. Google Scholar

[1]

Shumin Li, Masahiro Yamamoto, Bernadette Miara. A Carleman estimate for the linear shallow shell equation and an inverse source problem. Discrete & Continuous Dynamical Systems, 2009, 23 (1&2) : 367-380. doi: 10.3934/dcds.2009.23.367

[2]

Lucie Baudouin, Emmanuelle Crépeau, Julie Valein. Global Carleman estimate on a network for the wave equation and application to an inverse problem. Mathematical Control & Related Fields, 2011, 1 (3) : 307-330. doi: 10.3934/mcrf.2011.1.307

[3]

Peng Gao. Carleman estimates for forward and backward stochastic fourth order Schrödinger equations and their applications. Evolution Equations & Control Theory, 2018, 7 (3) : 465-499. doi: 10.3934/eect.2018023

[4]

Shuai Zhang, Shaopeng Xu. The probabilistic Cauchy problem for the fourth order Schrödinger equation with special derivative nonlinearities. Communications on Pure & Applied Analysis, 2020, 19 (6) : 3367-3385. doi: 10.3934/cpaa.2020149

[5]

Yuanyuan Ren, Yongsheng Li, Wei Yan. Sharp well-posedness of the Cauchy problem for the fourth order nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2018, 17 (2) : 487-504. doi: 10.3934/cpaa.2018027

[6]

Jun-ichi Segata. Initial value problem for the fourth order nonlinear Schrödinger type equation on torus and orbital stability of standing waves. Communications on Pure & Applied Analysis, 2015, 14 (3) : 843-859. doi: 10.3934/cpaa.2015.14.843

[7]

Editorial Office. Retraction: The probabilistic Cauchy problem for the fourth order Schrödinger equation with special derivative nonlinearities. Communications on Pure & Applied Analysis, 2020, 19 (7) : 3785-3785. doi: 10.3934/cpaa.2020167

[8]

Boling Guo, Jun Wu. Well-posedness of the initial-boundary value problem for the fourth-order nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021205

[9]

Carlos Banquet, Élder J. Villamizar-Roa. On the management fourth-order Schrödinger-Hartree equation. Evolution Equations & Control Theory, 2020, 9 (3) : 865-889. doi: 10.3934/eect.2020037

[10]

Atsushi Kawamoto. Hölder stability estimate in an inverse source problem for a first and half order time fractional diffusion equation. Inverse Problems & Imaging, 2018, 12 (2) : 315-330. doi: 10.3934/ipi.2018014

[11]

Li Liang. Increasing stability for the inverse problem of the Schrödinger equation with the partial Cauchy data. Inverse Problems & Imaging, 2015, 9 (2) : 469-478. doi: 10.3934/ipi.2015.9.469

[12]

Kihoon Seong. Low regularity a priori estimates for the fourth order cubic nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5437-5473. doi: 10.3934/cpaa.2020247

[13]

Van Duong Dinh. Random data theory for the cubic fourth-order nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2021, 20 (2) : 651-680. doi: 10.3934/cpaa.2020284

[14]

Benoît Pausader. The focusing energy-critical fourth-order Schrödinger equation with radial data. Discrete & Continuous Dynamical Systems, 2009, 24 (4) : 1275-1292. doi: 10.3934/dcds.2009.24.1275

[15]

Zhong Wang. Stability of Hasimoto solitons in energy space for a fourth order nonlinear Schrödinger type equation. Discrete & Continuous Dynamical Systems, 2017, 37 (7) : 4091-4108. doi: 10.3934/dcds.2017174

[16]

Jun-ichi Segata. Well-posedness and existence of standing waves for the fourth order nonlinear Schrödinger type equation. Discrete & Continuous Dynamical Systems, 2010, 27 (3) : 1093-1105. doi: 10.3934/dcds.2010.27.1093

[17]

Xuan Liu, Ting Zhang. Local well-posedness and finite time blowup for fourth-order Schrödinger equation with complex coefficient. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021156

[18]

Roberto de A. Capistrano–Filho, Márcio Cavalcante, Fernando A. Gallego. Forcing operators on star graphs applied for the cubic fourth order Schrödinger equation. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021190

[19]

Peng Gao. Global Carleman estimate for the Kawahara equation and its applications. Communications on Pure & Applied Analysis, 2018, 17 (5) : 1853-1874. doi: 10.3934/cpaa.2018088

[20]

Jibin Li, Yan Zhou. Bifurcations and exact traveling wave solutions for the nonlinear Schrödinger equation with fourth-order dispersion and dual power law nonlinearity. Discrete & Continuous Dynamical Systems - S, 2020, 13 (11) : 3083-3097. doi: 10.3934/dcdss.2020113

2020 Impact Factor: 1.284

Metrics

  • PDF downloads (215)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]